Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
acnefreehopefully

Hormonal acne for a 26yr old male?

I never had acne beyond the occasional break out all throughout my teenage years, and im breaking out now like crazy.

Here is a time line of the last 6 months=

-In May I quit taking Percocet after 3 years on it..(with no breakouts at all during those years by the way)

-In July I broke out MILDLY on my forehead and began using proactive. Acne has been consistently worse since then. Dont know if its from quitting the percocet or using the Proactive. Been using proactive since July.

-In August I got folliculitis on my chest and shoulders, (dermatologist says it is from working out with tight clothes and harsh laundry detergent...I concur...plus I think I have sensitive skin all of a sudden)

I was prescribed DORYX

for 30 days, and after 1 week off of it I began getting LARGE pustules and an occasional cyst (which would usually come to a head very quickly) along my jawline and underneath my chin/throat area.

-In September I went back to the dermatologist and asked for another prescription to doryx in order to try and heal my cystic/pustule neck acne

ANYWAYS, After the september prescription ran out I phoned in another because I am scared of the eventual breakout when I stop, and I REALLY am getting tired of this digusting throat/neck acne. I currently have been on doryx for 2 and a half months, with half a precription left. Here are my concerns=

-Is this acne hormonal since it falls into the "Beard zone"? (I also frequently get smaller zits near my sideburns, goatee, and upper cheeks which persist)

-If so, could the fact that I recently came off of percocet have anthing to do with it? (maybe the pain pills reduced my hormones or metabolism?)

-Or is this acne just the effect of using Doryx and Proactive too much?

I cant help but think that I overreacted by starting to use proactive which made my skin worse, then had the terrible luck of getting folliculitis on my chest and being put on doryx....which now is causing the cystic/pustule acne on my neck....AHHHHHHHH!!!

Whats your verdict anyone?

Im on the verge of quitting everything

Share this post


Link to post
Share on other sites

Try cucubita pepo (zinc + fatty acids) and grape seed oil or flaxseed (linoleic acid), moderately. Fattty acids may help reducing irritation.

Share this post


Link to post
Share on other sites

:dance: Hello Acne-Free Hopeful,

Take a breather.... I know it is frustrating, but you are on the right track with your thinking. We tend to know our bodies better than anyone.

Our skin is our largest organ and one of it's job's is elimination of toxins. It is very common when stopping medication for cyst "fluid filled sacs" to form under the skin especially in the neck and throat area where we have many lymph nodes. It is very important however to avoid breaking the skin over the bumps at home which will introduce bacteria to the lesion causing infection or white heads.

Your doctor did well to prescribe the antibiotic for quick recovery from infection. However, chronic use of the antibiotics cause digestive problems which is a major source for skin concerns.

Step one: slow down.... stress, anxiety and heavy workouts increase the androgen hormones which increase oil production.

Step two: heal your digestive system get on a GOOD refrigerated pro-biotic from your local health food store. Drink herbal tea like peppermint with meals this will sooth your tummy. Never drink ice cold drinks with meals! Eat easy to digest foods like soups and fish for your protein for the first couple of days. Red meat and raw foods are very difficult to digest. You mentioned you work out.. Keep it simple and don't over do your supplements until your body gets back to homeostasis. Avoid common food allergens like nuts, wheat, gluten, and dairy until your immune system gets stronger.

Step three: Keep skin clean and dry, but again don't over do it. Harsh cleansers and laundry detergents can irritate sensitive skin. Using a topical ointment with Salicylic Acid or Tea Tree oil if you want to go natural will help reduce swelling and kill bacteria. Simple solutions like an ice cube with a moist sterile cotton wrapped around it will give you quick relief for the painful lesions.

You should start to see improvement within the first week.. Once the skin heals the folliculitis will be much easier to treat. Avoid shaving if you can at first. Once the fire is out you can begin rebuilding.

Happy Homeostasis!!!

Edited by Paula Dhanda

Share this post


Link to post
Share on other sites

Thanks for the help and support. I feel like it will be much easier to get to a homeostasis if the acne is caused by a combination of

Stress and irritation from bp/ antibiotics.

If this is hormonal then there is nothing I can do correct?

Also, is it normal for proactive to make your skin get more oily throughout the day?

What about azelaic acid? I read a post from a male with what looked like hormonal acne and he said it worked for him

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×